Fixed Drug Eruption


My husband and I thought that it's only a birth mark but every time he has fever, the same spot gets reddish in color and gets even worst as the fever progress. When I visited my dermatologist, I asked her about this condition and she examined KIKO and was certain that fixed drug eruption (FDE) is the culprit.

Affected area with Fixed Drug eruption

What is this FDE?

A fixed drug eruption (FDE) is an adverse cutaneous reaction to an ingested drug, characterized by the formation of a solitary, but at times multiple, plaque, bulla, or erosion; if the patient is rechallenged with the offending drug, the FDE occurs repeatedly at the identical skin site (i.e., fixed) within hours of ingestion.

Causes of Fixed Drug Eruption
Clearly some sort of allergy is involved but exactly how an FDE arises and in particular why just certain areas of skin are affected, has not been worked out.

Symptoms of Fixed Drug Eruption
Fresh lesions are well defined, round or oval patches of redness and swelling of the skin, sometimes surmounted by a blister. This then fades to a purplish or brown colour.Local or general symptoms accompanying an FDE are mild or absent.

Diagnosis
Made on clinical grounds. Readministration of the drug confirms diagnosis but should be avoided.

Treatment of Lesion(s)
Identify and with­hold the offending drug. A newly erupted lesion of FDE presents as an inflammatory plaque, with or without erosion. Noneroded lesions can be treated with a potent topical glucocorticoid ointment or intralesional triamcinolone. Eroded cutaneous lesions can be treated with bacitracin or Silvadene ointment and a dressing until the site is reepithelialized. Postinflammatory hyperpigmentation (dermal melanin) may persist at the site of an FDE for months or years and does not respond to hydroquinone therapy.
We are not yet sure of what medicines may have caused Kiko's FDE. It's either the paracetamol or antibiotic but for the meantime, Dra. Nunez gave him a betamethasone cream to be applied on the affected area.


10 comments:

  1. It's good that you've noticed this from your son at this time. At least you've observed its early signs, and have had it treated by a doctor.

    ReplyDelete
  2. Thank you for this information. It's quite scary if the drug supposed to treat an ailment makes it worse, good thing you were able to identify this immediately...take care!

    ReplyDelete
  3. first time i hear of this condition. i hope ur son is okay now.
    thanks for the useful information.

    ReplyDelete
  4. ..but at least, you've notice it earlier.. ;D hope your son will be better soon.

    ReplyDelete
  5. first time I've encountered that. Buti nanotice agad.

    ReplyDelete
  6. thanks for the info..buti na lang you observe it.. tayong mga mommy talaga when it comes to kids natin very observant..

    ReplyDelete
  7. thanks for this info. hmm.. matignan nga ang mga anak ko bka meron sila nito.

    ReplyDelete
  8. This is very informative. I didn't know about fixed drug reaction until I read this.

    By the way, I love your layout. It's very out of the box.

    ReplyDelete
  9. Wow, this is the first time I've heard of FDE. Thank you so much for the info. I hope Kiko will be better soon.

    ReplyDelete
  10. ahhh ayun pala tawag don. Meron nya nephew ko, allergy kasi sya sa paracetamol then may isang part sa body nya na talagang namumula dati if naka inom sya ng paracetamol

    thanks for posting

    ReplyDelete

Your thoughts, ideas, opinions and suggestions about my post are highly appreciated. My deepest and warmest greetings to you. GOD bless always!

Share This